Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 16, 2018, 10:45 PM CDT for Scott County, Stoddard County, Missouri. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2018, 10:45 PM CDT (03:45 UTC)
- Expired
- Mar 16, 2018, 11:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 68 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 10:45 PM CDT | TSTM WND DMG | Bell City, MO | LATE REPORT. SHINGLE DAMAGE TO A HOUSE AND PIECES OF ALUMINUM METAL SIDING WRAPPED AROUND TREE BRANCHES. TIME ESTIMATED FROM RADAR. REPORT RELAYED VIA FACEBOOK. |
| Mar 16, 10:49 PM CDT | TSTM WND DMG | Painton, MO | ROOF DAMAGE TO THE GARAGE PART OF A HOUSE IN PAINTON. |
| Mar 16, 11:00 PM CDT | HAIL 1 | Oran, MO | |
| Mar 16, 11:02 PM CDT | HAIL 0.75 | Oran, MO | DIME SIZED HAIL WITH ACCUMULATIONS OF 4 INCHES DEEP IN AREAS. |
| Mar 16, 11:08 PM CDT | HAIL 0.75 | 3 N Vanduser, MO | |
| Mar 16, 11:08 PM CDT | HAIL 1 | Benton, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 9.1
The text
As transmitted.
061
WUUS53 KPAH 170345
SVRPAH
MOC201-207-170430-
/O.NEW.KPAH.SV.W.0013.180317T0345Z-180317T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
1045 PM CDT FRI MAR 16 2018
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Scott County in southeastern Missouri...
Northeastern Stoddard County in southeastern Missouri...
* Until 1130 PM CDT
* At 1045 PM CDT, a severe thunderstorm was located near Bell City,
or near Advance, moving east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Oran, Benton, Morley, Bell City, Hay-Wood City, Vanduser, Blodgett,
Diehlstadt, Commerce and Lambert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3697 8991 3713 8987 3713 8976 3714 8976
3716 8944 3713 8942 3710 8938 3706 8939
3704 8938 3701 8932 3700 8937 3697 8938
3697 8941 3694 8943 3693 8947
TIME...MOT...LOC 0345Z 266DEG 35KT 3708 8983
HAIL...1.00IN
WIND...<50MPH
$$
RJP3 follow-up statements
281
WWUS53 KPAH 170356
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1056 PM CDT FRI MAR 16 2018
MOC207-170406-
/O.CAN.KPAH.SV.W.0013.000000T0000Z-180317T0430Z/
Stoddard MO-
1056 PM CDT FRI MAR 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STODDARD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3695 8971 3713 8975 3716 8944 3713 8942
3710 8938 3706 8939 3704 8938 3701 8932
3700 8937 3697 8938 3697 8941 3694 8943
3693 8947
TIME...MOT...LOC 0356Z 267DEG 37KT 3706 8970
$$
MOC201-170430-
/O.CON.KPAH.SV.W.0013.000000T0000Z-180317T0430Z/
Scott MO-
1056 PM CDT FRI MAR 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SCOTT COUNTY...
At 1056 PM CDT, a severe thunderstorm was located near Oran, moving
east at 45 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Oran, Benton, Morley, Hay-Wood City, Vanduser, Blodgett, Diehlstadt,
Commerce and Lambert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3695 8971 3713 8975 3716 8944 3713 8942
3710 8938 3706 8939 3704 8938 3701 8932
3700 8937 3697 8938 3697 8941 3694 8943
3693 8947
TIME...MOT...LOC 0356Z 267DEG 37KT 3706 8970
HAIL...1.50IN
WIND...60MPH
$$
RJP305
WWUS53 KPAH 170412
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1112 PM CDT FRI MAR 16 2018
MOC201-170430-
/O.CON.KPAH.SV.W.0013.000000T0000Z-180317T0430Z/
Scott MO-
1112 PM CDT FRI MAR 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CENTRAL SCOTT COUNTY...
At 1111 PM CDT, severe thunderstorms were located along a line
extending from near Benton to 6 miles east of Morley to near Hay-Wood
City, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. Dime size hail up to four inches deep was
reported in Oran.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Benton, Hay-Wood City, Blodgett, Diehlstadt, Commerce and Lambert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3695 8965 3714 8957 3716 8944 3713 8942
3710 8938 3706 8939 3704 8938 3701 8932
3700 8937 3697 8938 3697 8941 3694 8943
3693 8947
TIME...MOT...LOC 0411Z 274DEG 39KT 3712 8952 3705 8949 3697 8958
HAIL...1.00IN
WIND...60MPH
$$
RJP666
WWUS53 KPAH 170423
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
1123 PM CDT FRI MAR 16 2018
MOC201-170430-
/O.CON.KPAH.SV.W.0013.000000T0000Z-180317T0430Z/
Scott MO-
1123 PM CDT FRI MAR 16 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN SCOTT COUNTY...
At 1123 PM CDT, severe thunderstorms were located along a line
extending from near Horseshoe Lake Conservation Area to near
Bertrand, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Diehlstadt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3694 8958 3706 8947 3716 8944 3713 8942
3710 8938 3706 8939 3704 8938 3701 8932
3700 8937 3697 8938 3697 8941 3694 8943
3693 8947
TIME...MOT...LOC 0423Z 282DEG 30KT 3703 8937 3697 8942
HAIL...1.00IN
WIND...60MPH
$$
RJPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 6:58 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 16, 6:58 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Paducah KY 658 PM CDT Fri Mar 16 2018 .UPDATE... Issued at 658 PM CDT Fri Mar 16 2018 Updated aviation discussion for 00Z TAFs. && .SHORT TERM...(Tonight through Sunday night) Issued at 210 PM CDT Fri Mar 16 2018 The surface warm front is poised just to the south/west of the FA, starting to nub into/across the southern SEMO border. Dew points there are pooling in the mid-upr 50s, in the warm sector, with gusts into/thru the teens mph accompanying the boundary and its passage. Still dry 20s dew points hold over our north/east with drier easterlies prevailing there. Model soundings show a strong inversion below 10K feet, effectively capping our rain chances this pm. This is assisted by teleconnected height rises aloft, in response to the parent Low pinwheelintg its way toward us from the Plains. We do see some warm sector elevated/insentropic lift to our south, around MEM, but this area is staying firmly south of us. Short res models suggest that should continue to be the case for most of the rest of the pm. Things change tonight as the Low moves into Missouri, and the surface warm front is ultimately drawn northward into/across our area. The ridge is shunted east and the modeled soundings show the inversion breaks down, allowing the ample warm/moist advection to begin to precipitate. Thunder chances are minor, as we see the back off on the swody1 with gen risk only. It looks to be mainly with the lift of the warm front as an assisted lifting force, so from about 00z-09z is the convective (slight) chance mention. Storm total qpf looks to stay below 1/2 inch for the event, maybe at 1/4 inch or less for most of us. Most of the pcpn chance is with the warm front tonight. A lingering pop in our north/east is carried tmrw, until the Low itself passes with the trailing cold fropa. It'll be slightly cooler/drier behind the front for Sunday, but still seasonal. Pcpn chances return quickly Sunday night, as the upper flow backs on the other side of the east ward departing ridge. .LONG TERM...(Monday through Friday) Issued at 210 PM CDT Fri Mar 16 2018 Forecast confidence is rather high in the larger-scale features through the extended portion of this forecast. The latest GFS, ECMWF, and GEM all bring a potent storm system eastward across our region Monday. It will be a wet day, with at the least, elevated showers and thunderstorms. The exact path of the system will determine whether surface-based instability will develop and bring the potential for severe storms. The deep-layer wind shear will be impressive, so with any tangible surface-based instability, supercellular structures will be possible. However, the strong forcing may result in more linear structures, if the boundaries are well-defined. The system will be nearly occluded, so the surface boundaries may not be so well defined. At this point, Monday is certainly worth monitoring closely for severe weather potential. The Monday system will move by fairly quickly, but more energy will dive south behind it and carve out a larger-scale trough, which may keep the area wet into Wednesday. This trough is expected to push east of the area later Wednesday into Thursday, as surface high pressure settles overhead. There definitely will be a good chance of a light freeze in the north Tuesday night, and over most of the area Wednesday night. The growing season is trying to get going across the region, but has not reached the point where we will begin issuing Frost and Freeze products just yet. The surface high will slip east of the area next Friday, and some warm advection precipitation will be possible Friday or Friday night. Temperatures will start out near normal levels Monday and then dip well below normal Tuesday and Wednesday. We will begin to climb back toward normal Thursday and Friday. && .AVIATION... Issued at 658 PM CDT Fri Mar 16 2018 As low pressure approaches tonight, shower coverage will be on the increase through the evening, especially 02-08Z. A thunderstorm is also possible later this evening, primarily west of the Wabash and LBL (including KCGI/KPAH). Ceilings will lower to MVFR through the evening and persist through much of the night. Partial clearing is possible in western portions (KCGI/KPAH) later tonight, which could lead to the development of patchy fog. Eastern portions of the area (including KEVV/KOWB) will likely hang on to MVFR ceilings through much of Saturday, while VFR conditions return to the rest of the area. Southeast winds ahead of the warm front will become southerly with the front's passage tonight, then shift westerly on Saturday behind a cold front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Mar 16, 2:15 PM CDT, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 215 PM CDT Fri Mar 16 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 215 PM CDT Fri Mar 16 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A slight chance of thunderstorms will accompany a warm front's passage across the area tonight. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A chance of thunderstorms is forecast Monday. It appears the best chance will be over western Kentucky, where severe storms cannot be ruled out at this time. .SPOTTER INFORMATION STATEMENT... Spotter should stay abreast of the latest forecasts and updates for potential activation chances.
In the hours before
Special weather statement, Mar 16, 9:54 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Paducah KY
954 PM CDT FRI MAR 16 2018
MOZ107-170315-
Carter MO-
954 PM CDT FRI MAR 16 2018
...SPECIAL WEATHER STATEMENT...
At 953 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hunter, or 8 miles southeast of Van Buren, moving east at 35 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Ellsinore and Hunter.
LAT...LON 3702 9091 3703 9073 3700 9073 3700 9071
3697 9072 3697 9070 3693 9070 3693 9068
3689 9068 3688 9066 3682 9067 3687 9096
TIME...MOT...LOC 0253Z 270DEG 33KT 3695 9088
RJPLocal storm report, Mar 16, 10:06 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1006 PM CDT FRI MAR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL ELLSINORE 36.93N 90.75W
03/16/2018 E0.75 INCH CARTER MO PUBLIC
DIME SIZED HAIL REPORTED IN CARTER COUNTY.
&&
ALRSpecial weather statement, Mar 16, 10:14 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Paducah KY
1014 PM CDT FRI MAR 16 2018
MOZ086-110-170345-
Stoddard MO-Bollinger MO-
1014 PM CDT FRI MAR 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOLLINGER AND NORTHERN
STODDARD COUNTIES UNTIL 1045 PM CDT...
At 1014 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Shook, or 11 miles northeast of Lake Wappapello State
Park, moving east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Advance, Bell City and Zalma.
LAT...LON 3696 9022 3698 9019 3699 9018 3699 9017
3701 9017 3701 9015 3704 9015 3704 9011
3708 9011 3709 9022 3714 9022 3718 8987
3713 8986 3713 8977 3709 8979 3699 8972
3695 8972 3693 8969
TIME...MOT...LOC 0314Z 268DEG 34KT 3706 9018
RJPLocal storm report, Mar 16, 10:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1023 PM CDT FRI MAR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HAIL 3 W ELLSINORE 36.93N 90.80W
03/16/2018 M0.75 INCH CARTER MO BROADCAST MEDIA
DIME SIZED HAIL REPORTED AT HWY 60/21 JUNCTION.
&&
ALRLocal storm report, Mar 16, 10:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1025 PM CDT FRI MAR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HAIL WILLIAMSVILLE 36.97N 90.55W
03/16/2018 M0.75 INCH WAYNE MO PUBLIC
DIME SIZED HAIL REPORTED IN WILLIAMSVILLE.
&&
ALRLocal storm report, Mar 16, 10:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1037 PM CDT FRI MAR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL ARAB 37.09N 90.08W
03/16/2018 E1.00 INCH BOLLINGER MO BROADCAST MEDIA
&&
ALRThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 9:28 PM CDT | Special Weather Statement | PAH | Wayne | 47 min |
| Mar 16, 9:54 PM CDT | Special Weather Statement | PAH | Carter | 21 min |
| Mar 16, 10:08 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 22 min |
| Mar 16, 10:14 PM CDT | Special Weather Statement | PAH | Stoddard | 31 min |
| Mar 16, 11:18 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 27 min |
| Mar 16, 11:43 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.